I started taking Forteo 4 days ago and am having cramps/ pain in my thighs and calfs; this seemd to happen in the mornings. I take the injections in the after noon about 2pm. I was wondering if anyone else has had these reactions. I want so much to builld my bones and am discouraged that this is happening.
I think is a common side effect. Go to the Forteo site and you will see all the possible side-effects. If this does not subside in another 3-4 days, talk w/your Dr. Tell me please, did you notice your heart beating differently? I have heart "skips" (for lack of a more technical term) & 2 hours after my first injection, my heart went wacky from 2 pm until 7 am the next a.m. Dr. said not related to the Forteo. Side effects state, nausea, dizziness, heart racing. I'm sorry, but this has never happened before and I was not under anymore stress than usual. How do you feel about the black box warning label? Bone cancer in rats and has not been fully studied in humans. I noticed on one Forteo site, you could sign up and be monitered/tracked. This is how, I believe, they, Pharmacuticals are tracking this bone cancer in humans. I elected NOT to take another shot......too scary. I, too, want my bones to stop fracturing as I've had many, however, sometimes the cure/treatment is worse than the disease. S
Hope that you are feeling better today. The leg cramps only last for a couple of minutes. Yesterday am I had a fast heart beat after the shot; it lasted for a few minutes then subsided. My bones/muscles didn't ache yesterday, that's a good thing!
I would talk to the doc about your problem. That's a long time for a side effect to last!
About the Black Box Warning, I thought about it for a while and it's a scary thing however, as far as I know there has only been one person discovered with bone cancer. I know that it has not been fully studied in humans so until they come up with something conclusive I'm going to take the Forteo shots.
I have not come upon a site that has offered a tracking option and I do not want another shot also!
I thank God that I'm able to take this medication because I have dental issues and don't want to take any of the pills.
Please let me know how you are doing. I will keep you in my prayers.
Thanks for writing M. You are so positive re: Forteo. That IS a good thing. You will do great on it. You are correct in your justifying the shots. I live alone and it is very scary when something goes wrong w/you. I was frightened when my heart started in, I still have not resumed the shots. Will it be ok in the fridge for a week without taking it? Should I, if I decide to try again shake it up a bit? I too, have dental problems. Especially after this morning's visit to my dentist. I have what I call a 3 tooth bonded together "thing". Just the roots, Dentist formed "teeth" and bonded them together. I have a 2 tooth partial that I can't wear due to being allergic to the materials. (What else can happen). Anyway went today for a chipped tooth that he filled. Told him the glue thing was very loose. He proceeded to fix it and while drilling to prepare more bonding, the whole thing went flying. He said he could not repair again. So I have 3 missing teeth on the left upper back and 2 on the right upper. He knows I've been on Boniva and said I should not have any extracted. However, I've been off for 3 months knowing something would have to be done with the teeth. Now I'm to see him Mon. for x-rays and a referral to the oral surgeon. I don't know what to do, and....on top of all this, I have other medical issues I'm dealing with at the time. Does it ever get better? I need a pep talk because I usually can handle a lot, but I've been beat down sooooooo much lately with broken bones and medical stuff and now teeth. WOW S
I'm sorry that you are having so many issues going on at once however I do think that you should continue with the Forteo. Are you still having heart problems? If so I would call the doc.
I don't know what to tell you about the oral surgeon as I have not had any experience with Boniva. I would ask the doc about this problem.
What I DO know is that God is in control no matter what the circumstances are.
I can usually handle alot also but it gets hard. The best advice that I can give is to pray and ask God to direct your path. That's what I am doing.
Do you have anyone that you can call on for help?
Please let me know what happens. I will be praying for you.
Thanks for your inspiring words of comfort M. I have heart problems without the Forteo. It just intensified the whole thing, why I am electing not to take anymore shots. I also pray for guidance and help with all my medical issues. In fact my prayer for 43 years has been to heal my heart problem. Can't believe I'm still going with it, answer must have been "live with it". At any rate, thank you again and hopefully you will continue with good results from this drug. Have you had any broken bones? I have had 6 in the past 6 years. Not good. S.
I used forteo for the first time month, March 2010, the side effects I experienced were light headed, headaches, nasuea, heartbeat went rapid, blurred vision, and stomach has a painful feel in it. I deal with chronic lower back pain and leg pain so I would not know if that is a side effect. I can tell you this...my presure is now elevated and I only took two injections. My doctor took me off it and is running a series of blood test. He is surprise that my pressure is high and I am still dealing with the symtoms from injections from 3 weeks. He suggest Reclast but I have heard negative reports I am going natural to help bone mass. Excerise, increase Vit. D, calcium and magnessium, walking and no more caffine. I have tried Actonel and it felt like I was ran over by a train. My joints hurt all over and I could not make a fist or hold my toothbrush.
Last edited by Stuffboo; 03-29-2010 at 07:17 PM.
Reason: missed words
I'm sorry to hear that your having side effects from the Forteo. I also have chronic back and leg pain plus both feet have pain and numbness. I don't believe that I am having more pain with the medication. One thing for sure is that my teeth are getting stronger, less dental problems.
I hope you can find a medication or treatment that helps you.